Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2011, 11:03 AM CDT for 4 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 11:03 AM CDT (16:03 UTC)
- Expired
- Jul 24, 2011, 11:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 11:11 AM CDT | TSTM WND GST 53 | 5 E Cedar Rapids, IA | |
| Jul 24, 11:28 AM CDT | TSTM WND DMG | Clarence, IA | TREE LIMBS DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS53 KDVN 241603 SVRDVN IAC031-103-105-113-241645- /O.NEW.KDVN.SV.W.0130.110724T1603Z-110724T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1103 AM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA... SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 1145 AM CDT. * AT 1100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR BERTRAM...OR 7 MILES EAST OF CEDAR RAPIDS...AND MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELY...MARTELLE...MOUNT VERNON...LISBON...SOLON...MORLEY... MECHANICSVILLE...STANWOOD...WEST BRANCH...CLARENCE AND TIPTON. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 253 AND 259. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4189 9092 4160 9134 4196 9167 4208 9143 TIME...MOT...LOC 1603Z 311DEG 36KT 4198 9151 WIND...HAIL 60MPH <1.00IN $$ WOLF
2 follow-up statements
936 WWUS53 KDVN 241637 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1137 AM CDT SUN JUL 24 2011 IAC103-105-113-241646- /O.CAN.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/ LINN IA-JOHNSON IA-JONES IA- 1137 AM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES... NORTHEASTERN JOHNSON AND SOUTHEASTERN LINN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PRODUCED 60 MPH WINDS HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134 TIME...MOT...LOC 1636Z 311DEG 36KT 4176 9118 $$ IAC031-241645- /O.CON.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/ CEDAR IA- 1137 AM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR CEDAR COUNTY... AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR TIPTON MATTHEWS AIRPORT...OR NEAR TIPTON...MOVING SOUTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGDALE. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 255 AND 259. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134 TIME...MOT...LOC 1636Z 311DEG 36KT 4176 9118 WIND...HAIL 60MPH <1.00IN $$ WOLF
704 WWUS53 KDVN 241650 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1150 AM CDT SUN JUL 24 2011 IAC031-241700- /O.EXP.KDVN.SV.W.0130.000000T0000Z-110724T1645Z/ CEDAR IA- 1150 AM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CEDAR COUNTY HAS EXPIRED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4185 9135 4194 9121 4189 9092 4160 9134 TIME...MOT...LOC 1637Z 311DEG 36KT 4175 9117 $$ WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 AM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 3:45 AM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT SUN JUL 24 2011
.SYNOPSIS...
ONLY SMALL CLUSTERS OF ELEVATED THUNDERSTORMS HAVE SO FAR DEVELOPED
OVER THE FORECAST AREA THIS MORNING. A BACKBUILDING MCS HAS BEEN
ROOTED WELL TO THE SOUTHWEST IN EXTREME SE NEB AND NW MO OVER THE
PAST SEVERAL HOURS. THIS MAY BE ALTERING THE FLOW OF MONSOONAL
MOISTURE ON THE EDGE OF THE RIDGE ALOFT...THAT SATELLITE IMAGERY HAS
SHOWN STREAMING NORTHEAST FROM THE CENTRAL PLAINS ACROSS CENTRAL AND
SOUTHERN IA OVER THE PAST 24 HOURS. ANOTHER LARGE MCS WAS WELL TO
THE NORTHEAST ACROSS ACROSS SE MN AND CENTRAL AND SOUTHERN WI. AT
THE SURFACE...MSAS ANALYSIS INDICATED A WEAK LOW OVER NORTHEAST KS
WITH A COLD FRONT EXTENDING NORTHEAST ACROSS NW IA INTO W CENTRAL
WI. AHEAD OF THIS BOUNDARY...TEMPERATURES AND DEWPOINTS WERE WERE IN
THE 70S ACROSS THE FORECAST AREA.
&&
.SHORT TERM...TODAY AND TONIGHT....
MAIN FOCUS IS THUNDERSTORM CHANCES AND IMPACTS ON TEMPERATURES AND
HEAT INDEX VALUES TODAY.
WITH THUNDERSTORMS JUST NOW DEVELOPING AND APPEARING ELEVATED AND
LIMITED IN COVERAGE OVER THE NORTHERN HALF OF THE FORECAST AREA...
HEAVY RAINFALL IS APPEARING LESS LIKELY WITH TIME AND WILL BE
CANCELING THE FLASH FLOOD WATCH. CURRENT SETUP DOES NOT APPEAR
FAVORABLE FOR TRAINING THUNDERSTORMS AND COVERAGE LOOKS TO BE RATHER
LIMITED AND NOT FAVORABLE FOR EXCESSIVE RAINFALL AMOUNTS. THE LARGER
CLUSTERS OF THUNDERSTORMS APPARENTLY DEVELOPING ON OUTFLOW
BOUNDARIES WELL AHEAD OF THE SYNOPTIC FRONT IN SW WI WILL LIKELY
BRUSH THE NORTHEAST FORECAST AREA THIS MORNING AND WILL HAVE PLACED
LIKELY POPS THERE WITH CHANCES ELSEWHERE THROUGH THE DAY.
LATEST MODELS SWEEP THE FRONT THROUGH MOST OF THE FORECAST AREA BY
LATE AFTERNOON. LINGERING LOW LEVEL MOISTURE AND WEAK LOW LEVEL
CONVERGENCE WILL LIKELY KEEP DEWPOINTS POOLING IN THE 70S. LIKE
YESTERDAY...TEMPERATURES WILL REMAIN A CHALLENGE AND HIGHLY DEPENDENT
ON THUNDERSTORM AND CLOUD COVERAGE TODAY. WITH ANY SUNSHINE...THE
SOUTHERN HALF OF THE FORECAST AREA SHOULD REACH WELL INTO THE
UPPER 80S TO AROUND 90...WHICH WOULD PUSH HEAT INDICES INTO A 100
TO 105 RANGE BEFORE THE WEAK COOL AIR ADVECTION KICKS IN LATE
AFTERNOON. ALTHOUGH ANTICIPATING ONLY ADVISORY LEVEL
READINGS...WILL EXTEND THE LONG-RUNNING EXCESSIVE HEAT WARNING TO
CONTINUE THROUGH THE AFTERNOON HOURS...BUT TRIM A COUPLE COUNTIES
OFF THE NW.
TONIGHT...WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FAR
SOUTH IN THE EVENING ALONG THE FRONT. OTHERWISE...SLIGHTLY COOLER
AND DRIER AIR WILL FILTER INTO THE REGION AND HAVE KEPT LOWS IN
THE MID 60S NORTH TO LOWER 70S SOUTH. ..SHEETS..
.LONG TERM...MONDAY THROUGH SATURDAY...
WARM TO VERY WARM AND HUMID WITH ISOLATED TO SCATTERED THUNDERSTORMS
FROM WEDNESDAY ON INTO NEXT WEEKEND.
OVERVIEW...SLIGHTLY BELOW AVERAGE INITIALIZATION WITH PARTICULAR
POOR HANDLING OF BL DEWPOINTS BY AMERICAN MODELS IN PLAINS WITH NEXT
FRONT. WENT WITH MAINLY HI-RES ECMWF INTO TUESDAY...THEN A 70/30
BLEND OF HI-RES ECMWF AND GFS FROM TUESDAY EVENING ON. THE 06Z NAM-
WRF IS A BIT BETTER ON LOW LEVEL MOISTURE WITH COOL FRONT MONDAY.
MONDAY AND TUESDAY...NEAR NORMAL LATE JULY TEMPERATURES...DRY AND
SLIGHTLY LESS HUMID WITH DEWPOINTS FALLING INTO THE 60S UNTIL LATE
TUESDAY. HIGHS ON TUESDAY TO RISE TO SLIGHTLY ABOVE NORMAL OVER SW
SECTIONS AS RETURN FLOW KICKS IN.
WEDNESDAY AND THURSDAY...ABOVE NORMAL TEMPERATURES AND RETURN AGAIN
TO VERY HUMID WITH DEWPOINTS BACK INTO THE 70S. HIGHS UPPER 80S
NORTH TO LOWER 90S SOUTH WITH LOWS MAINLY IN THE 70S. HEAT INDEX
VALUES IN THE AFTERNOON TO REACH 100 PLUS OVER AT LEAST SOUTH
SECTIONS SUGGESTING HEAT ADVISORIES TO BE RAISED ONCE AGAIN. SLIGHT
CHANCE TO CHANCE POPS OF SUMMERTIME...LOW SHEAR POPCORN TO PULSE
CONVECTION WITH ISOLATED STRONG TO LOW END SEVERE IN PM INTO EVENING
HOURS FOR GUSTY WINDS. TEMPERATURES MAY NEED RAISING A DEGREE OR TWO
NEXT FEW SHIFTS BASED ON WARM ADVECTION SUGGESTED INCREASING NEED OF
ISSUANCE OF HEAT ADVISORIES.
FRIDAY AND SATURDAY...NEXT FRONT TO ARRIVE INTO AREA WITH POOR
CONFIDENCE DUE TO ZONAL FLOW OF TIMING. HAVE KEPT MID TO HIGH CHANCE
OF POPS OVER NORTHERN 2/3 AREA ATTM. LOCAL TECHNIQUES SUGGEST THE
TIMING AND INTENSITY WILL CHANGE NEXT COUPLE OF DAYS WITH PROBABLY A
SLOWER BUT EVENTUALLY STRONGER COOL FRONTAL PASSAGE. HIGHS FRIDAY IF
THIS IS A SLOWER FRONT MAY NEED RAISING AND ALSO INCREASING HEAT
INDEX VALUES TO NEAR OR INTO ADVISORY CRITERIA. ..NICHOLS..
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL LIKELY IMPACT CID...DBQ AND MLI THIS
MORNING...SPREADING INTO BRL BY AFTERNOON. OTHERWISE...CONDITIONS
WILL BE VFR TO OCCASIONAL MVFR DUE TO HAZE AND CIGS NEAR 3 KFT. SLOW
MOVING COLD FRONT WILL GRADUALLY VEER WINDS FROM SOUTHEASTERLY TO
NORTH BY EVENING WITH VFR CONDITIONS PREVAILING OVERNIGHT.
..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR DES
MOINES-HENRY IA-JEFFERSON-LEE-LOUISA-VAN BUREN.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-MCDONOUGH-MERCER-WARREN.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
SHEETS/NICHOLSHazardous weather outlook, Jul 24, 5:25 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 525 AM CDT SUN JUL 24 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 525 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED MAINLY THIS MORNING...WITH THE BEST CHANCES ALONG AND ESPECIALLY EAST OF THE MISSISSIPPI RIVER. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS MAY BE POSSIBLE. LOCALLY HEAVY RAINS MAY ACCOMPANY ANY STORMS...MAINLY THIS MORNING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO ILLINOIS. THIS WARNING WILL CONTINUE UNTIL EARLY THIS EVENING. PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT WARNING AND ADVISORY STATEMENTS FOR MORE COMPLETE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEDNESDAY THROUGH FRIDAY...CHANCES FOR THUNDERSTORMS RETURN. CURRENT INDICATIONS ARE TOO UNCLEAR TO ASSESS ANY SEVERE RISK AT THIS TIME. WEDNESDAY THROUGH FRIDAY...HEAT INDEX VALUES WILL AGAIN REACH NEAR TO OVER 100 DEGREES OVER PORTIONS OF THE OUTLOOK AREA . THIS MAY RESULT IN ISSUANCE'S OF HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. ANY REPORTS OF HEAVY RAIN OVER 1 INCH OR ANY WATER ISSUES WOULD BE APPRECIATED. SHEETS/NICHOLS
In the hours before
Local storm report, Jul 24, 8:30 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN WOODHULL 41.18N 90.32W
07/24/2011 M2.60 INCH HENRY IL PUBLIC
SOME MINOR WIND DAMAGE, SMALL LIMBS DOWN AND ONE LARGER
ONE OVER THE ROAD.
&&
TOMOLocal storm report, Jul 24, 8:54 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
07/24/2011 M1.20 INCH HENRY IL TRAINED SPOTTER
&&
TOMOLocal storm report, Jul 24, 9:03 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND DMG 5 S ALBANY 41.71N 90.22W
07/24/2011 WHITESIDE IL LAW ENFORCEMENT
TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
REPORT.
&&
STEVEKLocal storm report, Jul 24, 9:11 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ELDRIDGE 41.64N 90.57W
07/24/2011 SCOTT IA PUBLIC
4-5 INCH TREE LIMB AND NUMEROUS SMALLER TREE LIMBS DOWN
AROUND 8TH ST. DELAYED REPORT
&&
TOMOSpecial weather statement, Jul 24, 10:12 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 AM CDT SUN JUL 24 2011
IAZ040-041-051-052-241615-
BENTON-BUCHANAN-DELAWARE-LINN-
1012 AM CDT SUN JUL 24 2011
...STRONG THUNDERSTORM NORTHWEST OF THE CEDAR RAPIDS AREA...
AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROWLEY...OR 7 MILES SOUTH OF INDEPENDENCE...
MOVING SOUTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
QUASQUETON AROUND 1020 AM CDT...
WALKER AROUND 1025 AM CDT...
TROY MILLS AROUND 1035 AM CDT...
PARIS AND COGGON AROUND 1050 AM CDT...
CENTRAL CITY AROUND 1055 AM CDT...
PRAIRIEBURG AROUND 1100 AM CDT...
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN
BETWEEN 1 AND 2 INCHES WILL OCCUR WITH THIS STORM.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
LAT...LON 4233 9137 4199 9138 4228 9211 4230 9209
4230 9207 4233 9207 4253 9191
TIME...MOT...LOC 1511Z 300DEG 25KT 4236 9188
WOLFLocal storm report, Jul 24, 10:19 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG WATKINS 41.88N 91.98W
07/24/2011 BENTON IA PUBLIC
10 TO 12 INCH DIAMETER LIMBS DOWN. RELAYED BY MEDIA.
0428 AM TSTM WND GST 6 N DAVENPORT 41.64N 90.60W
07/24/2011 M66.00 MPH SCOTT IA OFFICIAL NWS OBS
DVN ASOS PEAK WIND OF 66MPH
0430 AM TSTM WND DMG ELDRIDGE 41.64N 90.57W
07/24/2011 SCOTT IA PUBLIC
4-5 INCH TREE LIMB AND NUMEROUS SMALLER TREE LIMBS DOWN
AROUND 8TH ST. DELAYED REPORT
0504 AM TSTM WND DMG 5 S ALBANY 41.71N 90.22W
07/24/2011 WHITESIDE IL LAW ENFORCEMENT
TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
REPORT
0504 AM TSTM WND DMG 5 S ALBANY 41.71N 90.22W
07/24/2011 WHITESIDE IL LAW ENFORCEMENT
TREE BRANCHES DOWN PARTIALLY BLOCKING ROAD. DELAYED
REPORT.
0620 AM HEAVY RAIN 7 NW MOUNT CARROLL 42.17N 90.07W
07/24/2011 M2.00 INCH CARROLL IL TRAINED SPOTTER
FROM 530 TO 600 AM RECEIVED 1.75 INCHES, AT 620 AM 2.00
INCHES.
0622 AM HEAVY RAIN 5 SSE COUNCIL HILL 42.42N 90.31W
07/24/2011 M1.76 INCH JO DAVIESS IL TRAINED SPOTTER
STORM TOTAL
0631 AM HEAVY RAIN DUBUQUE 42.50N 90.69W
07/24/2011 M1.05 INCH DUBUQUE IA TRAINED SPOTTER
0652 AM HEAVY RAIN NE DUBUQUE 42.50N 90.69W
07/24/2011 M1.75 INCH DUBUQUE IA TRAINED SPOTTER
0655 AM HEAVY RAIN GALENA 42.42N 90.43W
07/24/2011 M2.23 INCH JO DAVIESS IL TRAINED SPOTTER
24 HOUR TOTAL.
0655 AM TSTM WND GST 2 NNW FRYTOWN 41.59N 91.75W
07/24/2011 E45.00 MPH JOHNSON IA TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH.
0723 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
07/24/2011 M1.14 INCH IOWA IA TRAINED SPOTTER
TOTAL PAST 24HRS. 1.06 INCHES FOR LAST STORM.
0727 AM HEAVY RAIN WNW STOCKTON 42.35N 90.01W
07/24/2011 M3.16 INCH JO DAVIESS IL PUBLIC
0736 AM TSTM WND DMG FREEPORT 42.29N 89.63W
07/24/2011 STEPHENSON IL TRAINED SPOTTER
ONE 12 INCH TRUNK OF A THREE TRUNK CLUMP RIVER BIRCH
SNAPPED AT BASE AND A COUPLE 2 INCH MAPLE BRANCHES
SNAPPED OFF AT HIGHLAND COMMUNITY COLLEGE. 1.55 INCHES OF
RAIN.
0745 AM HEAVY RAIN E BRADFORD 41.18N 89.66W
07/24/2011 M2.58 INCH STARK IL TRAINED SPOTTER
TOTAL IN PAST 60 MINUTES.
0751 AM HEAVY RAIN W LA SALLE 41.34N 89.09W
07/24/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
TOTAL IN THE PAST 60 MINUTES.
0800 AM HEAVY RAIN 1 N MOUNT CARROLL 42.11N 89.98W
07/24/2011 M3.10 INCH CARROLL IL TRAINED SPOTTER
0825 AM HEAVY RAIN WOODHULL 41.18N 90.32W
07/24/2011 M2.60 INCH HENRY IL PUBLIC
SOME MINOR WIND DAMAGE, SMALL LIMBS DOWN AND ONE LARGER
ONE OVER THE ROAD.
0853 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.20W
07/24/2011 M1.20 INCH HENRY IL TRAINED SPOTTER
&&
TOMOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:29 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 37 min |
| Jul 24, 4:44 AM CDT | Severe Thunderstorm Warning | DVN | Washington | 31 min |
| Jul 24, 5:21 AM CDT | Special Weather Statement | DVN | Clinton, Jackson | 54 min |
| Jul 24, 7:17 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Muscatine, Washington | 58 min |
| Jul 24, 10:12 AM CDT | Special Weather Statement | DVN | Buchanan, Linn | 63 min |
| Jul 24, 6:36 PM CDT | Special Weather Statement | DVN | Benton, Delaware, Dubuque, Jones, Linn | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.